Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 119, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2013, 5:45 PM EDT for Hancock County, Seneca County, Wyandot County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2013, 5:45 PM EDT (21:45 UTC)
- Expired
- Jul 2, 2013, 6:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Hancock County, OH, Seneca County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 122 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407
WUUS51 KCLE 022145
SVRCLE
OHC063-147-175-022245-
/O.NEW.KCLE.SV.W.0119.130702T2145Z-130702T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HANCOCK COUNTY IN NORTHWEST OHIO
SENECA COUNTY IN NORTHWEST OHIO
NORTHERN WYANDOT COUNTY IN NORTHWEST OHIO
* UNTIL 645 PM EDT
* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VANLUE...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SYCAMORE...
FOSTORIA...
TIFFIN...
ARCADIA...
NEW RIEGEL...
BLOOMVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4117 8349 4117 8342 4125 8341 4125 8284
4100 8283 4099 8286 4100 8311 4091 8311
4086 8349 4099 8366
TIME...MOT...LOC 2145Z 225DEG 12KT 4101 8346
$$
CLARK3 follow-up statements
980
WWUS51 KCLE 022216
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
616 PM EDT TUE JUL 2 2013
OHC175-022226-
/O.CAN.KCLE.SV.W.0119.000000T0000Z-130702T2245Z/
WYANDOT OH-
616 PM EDT TUE JUL 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WYANDOT COUNTY IS
CANCELLED...
LAT...LON 4117 8342 4125 8341 4125 8298 4100 8311
4099 8320 4099 8343 4106 8347
TIME...MOT...LOC 2216Z 225DEG 12KT 4108 8336
$$
OHC063-147-022245-
/O.CON.KCLE.SV.W.0119.000000T0000Z-130702T2245Z/
HANCOCK OH-SENECA OH-
616 PM EDT TUE JUL 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN SENECA AND EXTREME NORTHEASTERN HANCOCK COUNTIES...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NEW RIEGEL...OR 6 MILES SOUTH OF FOSTORIA...MOVING NORTHEAST AT
15 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FOSTORIA...TIFFIN AND BETTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4117 8342 4125 8341 4125 8298 4100 8311
4099 8320 4099 8343 4106 8347
TIME...MOT...LOC 2216Z 225DEG 12KT 4108 8336
$$
KING431
WWUS51 KCLE 022234
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
634 PM EDT TUE JUL 2 2013
OHC063-022244-
/O.CAN.KCLE.SV.W.0119.000000T0000Z-130702T2245Z/
HANCOCK OH-
634 PM EDT TUE JUL 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN HANCOCK
COUNTY IS CANCELLED...
LAT...LON 4117 8340 4125 8339 4125 8304 4104 8314
4099 8320 4100 8340
TIME...MOT...LOC 2234Z 225DEG 12KT 4112 8330
$$
OHC147-022245-
/O.CON.KCLE.SV.W.0119.000000T0000Z-130702T2245Z/
SENECA OH-
634 PM EDT TUE JUL 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN SENECA COUNTY...
AT 632 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NEW RIEGEL...OR 6 MILES SOUTHEAST OF FOSTORIA...MOVING NORTHEAST
AT 15 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...TIFFIN
AND BETTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4117 8340 4125 8339 4125 8304 4104 8314
4099 8320 4100 8340
TIME...MOT...LOC 2234Z 225DEG 12KT 4112 8330
$$
CLARK967
WWUS51 KCLE 022246
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
646 PM EDT TUE JUL 2 2013
OHC147-022254-
/O.EXP.KCLE.SV.W.0119.000000T0000Z-130702T2245Z/
SENECA OH-
646 PM EDT TUE JUL 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SENECA COUNTY EXPIRES
AT 645 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 4117 8340 4125 8339 4125 8304 4104 8314
4099 8320 4100 8340
TIME...MOT...LOC 2244Z 230DEG 10KT 4112 8328
$$
CLARKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:54 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 2, 3:54 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 354 PM EDT TUE JUL 2 2013 .SYNOPSIS... A WARM FRONT EXTENDING SOUTHWEST TO NORTHEAST ACROSS THE AREA WILL LIFT NORTH OF THE AREA TONIGHT. HIGH PRESSURE OVER THE ATLANTIC OCEAN WILL BUILD SLOWLY WEST AND EXTEND A RIDGE OVER THE REGION BY WEDNESDAY NIGHT AND BECOME NEARLY STATIONARY THROUGH FRIDAY MORNING. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... FORECAST CONTINUES TO BE TRICKY WITH CONVEYOR BELT OF MOISTURE STREAMING NORTH INTO THE REGION. IT TOOK ALL DAY TO GET EVEN THE SMALLEST OF SHOWERS AND THUNDERSTORMS TO DEVELOP ANY WHERE NEAR THE FORECAST AREA. AS OF NOW...A FEW ISOLATED CELLS CONTINUE TO DEVELOP SOUTH OF THE WARM FRONTAL BOUNDARY. THESE CELLS WILL BE THE TEST SUBJECTS TO DETERMINE WHETHER THEY EVEN SURVIVE AS THEY MOVE FURTHER NORTH OVER THE WARM FRONTAL SURFACE. MY ESTIMATION IS THAT THEY WILL MOVE NORTH AND DIMINISH IN STRENGTH OVER THE NEXT FEW HOURS. AS WE LOSE DAY TIME HEATING LATER THIS EVENING...THE MINIMAL THREAT IN PLACE WILL DIMINISH OVERNIGHT DOWN TO A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS AS WARM FRONT LIFTS NORTH OF THE AREA. SEEING THAT THE FORECAST AREA WILL BE IN THE WARM SECTOR TONIGHT...TEMPERATURES SHOULD BE SIMILAR OR A TAD WARMER THAN THIS MORNING FOR LOWS. CLOUD COVER HELPED TO KEEP TEMPERATURES UP THIS MORNING AS WELL...OTHERWISE WE WOULD HAVE BEEN A BIT COOLER ON THE NORTH SIDE OF THE FRONT. A SLIGHT INCREASE IN THE DEW POINTS WITH THE WARM FRONT WILL ALSO HELP TO MAKE IT FEEL A BIT MUGGY TONIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... THE EVER PRESENT LOW PRESSURE ALOFT WILL REMAIN PRESENT THROUGH THE DURATION OF THIS FORECAST PERIOD. THIS IS THE RESULT OF THE STATIONARY UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES AND ANOTHER STATIONARY HIGH PRESSURE ALOFT OVER THE ATLANTIC. THIS PLACES THE FORECAST AREA IN THE DOLDRUMS OF CLOUDS...UPPER LEVEL SUPPORT AND THE THREAT FOR SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS. I DECIDED TO BACK OFF ON THE POPS ACROSS THE FORECAST PERIOD WEDNESDAY AS NO REAL STRONG PUSH OF UPPER LEVEL SUPPORT IS EVIDENT IN THE COMPUTER MODELS. WE HAVE BEEN STUCK IN THIS PATTERN WHERE ISOLATED AREAS GET DUMPED ON WITH HEAVY RAIN AND OTHER AREAS GET ABSOLUTELY NOTHING. THE CONVEYOR BELT OF WARM MOIST AIR CURRENTLY JUST EAST OF THE FORECAST AREA OVER PENNSYLVANIA WILL GRADUALLY BEGIN TO SHIFT BACK WEST THURSDAY INTO THURSDAY NIGHT. THIS SHOULD INCREASE OUR CHANCES FOR SHOWERS AND THUNDERSTORMS AGAIN DURING THAT TIME...ESPECIALLY IN THE SOUTHEAST PORTION OF THE FORECAST AREA. THE CONVEYOR BELT WILL THEN BE SHUNTED SOUTHEAST AGAIN AS SURFACE HIGH PRESSURE CENTER OVER THE ATLANTIC SHIFTS EAST SLIGHTLY. HOWEVER...THIS WILL BE SHORT LIVED AS HIGH WOBBLES BACK WEST AGAIN AND YOU GUESSED IT...HERE COMES THE CONVEYOR BELT BACK TO THE AREA FOR FRIDAY NIGHT. I MAY BE UNDER DOING THE POPS FOR FRIDAY NIGHT BUT WANTED TO SEE HOW EXTENSIVE AN AREA OF PRECIPITATION WILL ARRIVE FOR THIS PERIOD BEFORE GOING WITH HIGHER POPS ALL AREAS. TEMPERATURES SHOULD REMAIN WARM THROUGH THE PERIOD AS SOUTH TO SOUTHWEST FLOW CONTINUES OVER THE REGION IN THE WARM SECTOR. && .LONG TERM /SATURDAY THROUGH TUESDAY/... NOT MUCH CHANGE IN THE PATTERN INTO EARLY NEXT WEEK. MOST OF THE MODELS BEGIN TO DRIFT THE TROUGH ALOFT BACK TO THE EAST AS THE PATTERN STARTS TO BECOME MORE PROGRESSIVE. NOT SURE IF THIS WILL HAPPEN BUT WE SHOULD REMAIN IN THE DEEP SOUTHERLY FLOW ON THE EAST SIDE OF THE TROUGH THROUGH THE PERIOD. WILL NOT ATTEMPT TO PICK OUT SPECIFIC FEATURES THAT MAY BRING MORE OR LESS ACTIVITY EACH DAY AS THERE IS NOT ENOUGH CONFIDENCE THIS FAR IN ADVANCE. WILL STICK WITH A GENERAL DIURNAL RANGE WITH A HIGHER POP EACH AFTERNOON...THEN LOWERING POP AT NIGHT. HIGH TEMPERATURES LOOK AS IF THEY SHOULD SLOWLY TREND UP...GETTING INTO THE MID 80S WITH LOWS MOSTLY 65-70. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SOME IFR STRATUS STILL LINGERING ALONG THE WEST LAKESHORE OF LAKE ERIE THROUGH THE TOLEDO AREA. EXPECT IT TO LIFT TO MVFR STRATOCUMULUS THIS AFTERNOON. ELSEWHERE THE VFR CUMULUS WILL BUBBLE UP INTO A FEW SHOWERS AND THUNDERSTORMS. PUT A MVFR TEMPO IN THE FORECAST OR MENTIONED VICINITY DURING THE LATE AFTERNOON/EVENING AT MOST TAF SITES. SKIES WILL TRY TO CLEAR TONIGHT OR AT LEAST BECOME PARTLY CLOUDY. THERE WILL BE SOME MVFR FOG LATE TONIGHT AND WEDNESDAY MORNING WITH LOCAL IFR VISIBILITIES. THE FLOW WILL COME AROUND FROM THE SOUTH BY WEDNESDAY MORNING AND SOME MVFR STRATOCUMULUS WILL DEVELOP AGAIN WEDNESDAY MORNING. .OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS EARLY MORNING FOG THROUGH SUNDAY. THE SHOWERS/STORMS WILL LIKELY BE MOST NUMEROUS THURSDAY INTO FRIDAY. && .MARINE... THE NORTHEAST WINDS ARE SLOWLY DIMINISHING ON LAKE ERIE AS LOW PRESSURE OVER THE OHIO0 VALLEY WEAKENS AND DRIFTS WEST. THE WESTERN BASIN ESPECIALLY NEAR THE ISLANDS AND SANDUSKY WILL REMAIN A LITTLE CHOPPY THIS EVENING BUT THE WINDS WILL BECOME LIGHTER AND BEGIN TO VEER MORE FROM THE EAST AND EVENTUALLY SOUTHEAST AND SOUTH ON WEDNESDAY. LOCALIZED LAKE BREEZES ARE POSSIBLE ON WEDNESDAY BUT IN GENERAL THE LIGHT SOUTH TO SOUTHWEST FLOW WILL PERSIST THROUGH THE REST OF THE WEEK. A SCATTERING OF THUNDERSTORMS IS EXPECTED... ESPECIALLY BY THURSDAY AND ON INTO THE WEEKEND SO MARINERS SHOULD REMAIN ALERT AND CHECK THE FORECAST AND THE RADAR DURING THE HOLIDAY AND HOLIDAY WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Jul 2, 5:02 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 502 PM EDT TUE JUL 2 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-031000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 502 PM EDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:18 PM EDT | River Flood Warning | CLE | Marion | 9 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.